Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 310, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2025, 2:36 PM CDT for Issaquena County, Sharkey County, Mississippi; East Carroll Parish, Louisiana. It was in force for 69 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2025, 2:36 PM CDT (19:36 UTC)
- Expired
- May 24, 2025, 3:45 PM CDT
- In force
- 69 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 3:00 PM CDT | TSTM WND DMG | 4 Wsw Lake Providence, LA | Few trees downed across the Parish. |
| May 24, 3:05 PM CDT | TSTM WND DMG | Anguilla, MS | A tree fell on a house and another tree fell on a powerline and caught on fire. Several other trees were also downed across the county. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
927
WUUS54 KJAN 241936
SVRJAN
LAC035-MSC055-125-242045-
/O.NEW.KJAN.SV.W.0310.250524T1936Z-250524T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
236 PM CDT Sat May 24 2025
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
East Carroll Parish in northeastern Louisiana...
Issaquena County in west central Mississippi...
Sharkey County in west central Mississippi...
* Until 345 PM CDT.
* At 236 PM CDT, severe thunderstorms were located along a line
extending from near Estill to near Glen Allan to near Oak Grove,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Providence, Rolling Fork, Mayersville, Anguilla, Cary, Panther
Burn, Grace, Delta City, Nitta Yuma, Shelburn, Gassoway,
Transylvania, Onward, Alsatia, Millikin, and Fitler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3271 9137 3275 9134 3286 9134 3287 9132
3288 9131 3292 9131 3293 9130 3294 9131
3296 9128 3300 9126 3301 9092 3310 9091
3309 9066 3292 9066 3283 9076 3257 9113
TIME...MOT...LOC 1936Z 307DEG 20KT 3323 9092 3306 9107 3289 9133
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DL2 follow-up statements
110
WWUS54 KJAN 242018
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
318 PM CDT Sat May 24 2025
LAC035-MSC055-125-242045-
/O.CON.KJAN.SV.W.0310.000000T0000Z-250524T2045Z/
East Carroll LA-Issaquena MS-Sharkey MS-
318 PM CDT Sat May 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN EAST CARROLL PARISH...WEST CENTRAL ISSAQUENA AND CENTRAL
SHARKEY COUNTIES...
At 318 PM CDT, severe thunderstorms were located along a line
extending from near Louise to near Holly Bluff to 7 miles south of
Fitler, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake Providence, Cary, Fitler, Alsatia, Transylvania, and Onward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3271 9137 3287 9088 3304 9066 3292 9066
3283 9076 3257 9113
TIME...MOT...LOC 2018Z 316DEG 29KT 3296 9064 3279 9079 3262 9105
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DL599
WWUS54 KJAN 242043
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
343 PM CDT Sat May 24 2025
LAC035-MSC055-125-242053-
/O.EXP.KJAN.SV.W.0310.000000T0000Z-250524T2045Z/
East Carroll LA-Issaquena MS-Sharkey MS-
343 PM CDT Sat May 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EAST CARROLL
PARISH...WEST CENTRAL ISSAQUENA AND CENTRAL SHARKEY COUNTIES WILL
EXPIRE AT 345 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northeastern Louisiana...and central and west central Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
&&
LAT...LON 3271 9137 3287 9088 3304 9066 3292 9066
3283 9076 3257 9113
TIME...MOT...LOC 2043Z 307DEG 20KT 3288 9052 3271 9067 3254 9093
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:25 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 24, 1:25 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Jackson MS 125 PM CDT Sat May 24 2025 ...New DISCUSSION... .DISCUSSION... Issued at 124 PM CDT Sat May 24 2025 Through next week... An organized MCS is progged to propagate along a surface boundary across the area this afternoon and evening, with a primary threat for wind and secondary low threat for hail and possibly a tornado. The environment does appear primed for the organized complex to maintain through much of the area this evening, including portions of the Pine Belt. The perturbed northwest flow regime that supports these complexes is likely to persist into at least early next week if not mid next week. The meandering surface boundary along with upper disturbances will keep rain and storm chances in the forecast throughout next week. Some storms could become organized depending on the environment which could become severe any given day, but this possibility is dependent on day to day mesoscale features and environments. By late next week, the larger scale long wave trough digs south and may bring an airmass change, which would decrease our chances for rain and storms. But it is also a possibility that the front stalls before any such airmass change could occur, in which case the unsettled weather will remain. I will note that with the previous rounds of unsettled weather, guidance has trended closer to climatology with little airmass change. So it is reasonable to think that rain and storms will stick around, with southeast ridge remaining weak. The additional rainfall expected from these storms over the next week could push us into record territory for the month of May. Localizing flooding cannot be ruled out with heavier rain throughout the week./SAS/ && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Sat May 24 2025 VFR conditions prevail across the area. An increase in storm coverage will move in within the next hour, with potential storm complex that may propagate southeast through most TAF sites. If this evolution occurs, variable ceilings &/or vsby are likely with gusts >35-50mph in the strongest of storms. Onset timing is most likely between 24/19Z-22Z Saturday at GLH & GWO, 24/22Z Saturday to 25/01Z Sunday at GTR, JAN, HKS, MEI & HEZ & through 25/02-03Z at PIB & HBG. SHRA & TSRA coverage dwindles afterwards. Onset of deteriorating flight categories is likely with another round of IFR-LIFR stratus &/or MVFR to IFR vsby at MEI, PIB, HBG & HEZ after 25/08-11Z Sunday. This will persist through around 25/15-16Z Sunday before VFR flight categories prevail in the wake. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 91 72 89 / 20 40 30 70 Meridian 68 91 70 90 / 10 40 20 70 Vicksburg 71 92 72 89 / 10 30 20 60 Hattiesburg 72 93 72 91 / 30 30 20 50 Natchez 71 91 72 89 / 10 30 20 50 Greenville 70 89 72 84 / 10 40 50 80 Greenwood 70 90 72 86 / 20 50 50 80 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SAS20/SAS20/DC
In the hours before
Special weather statement, May 24, 1:18 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
118 PM CDT Sat May 24 2025
ARZ074-075-MSZ034-241915-
Chicot AR-Ashley AR-Washington MS-
118 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CHICOT...ASHLEY AND WESTERN
WASHINGTON COUNTIES THROUGH 215 PM CDT...
At 118 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fountain Hill, or 13 miles north of Hamburg, moving southeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Hamburg, Fountain Hill, and Old Milo around 125 PM CDT.
Snyder around 135 PM CDT.
Portland and Parkdale around 155 PM CDT.
Other locations impacted by this storm include Halley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3320 9214 3331 9198 3340 9199 3339 9146
3356 9145 3356 9123 3344 9123 3346 9112
3338 9117 3345 9106 3333 9114 3324 9110
3328 9104 3327 9104 3314 9109 3313 9120
3306 9112 3300 9117 3301 9206 3307 9213
TIME...MOT...LOC 1818Z 314DEG 27KT 3340 9188
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, May 24, 1:59 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
159 PM CDT Sat May 24 2025
MSZ018-019-034-241945-
Washington MS-Sunflower MS-Bolivar MS-
159 PM CDT Sat May 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SUNFLOWER...NORTHERN WASHINGTON
AND BOLIVAR COUNTIES THROUGH 245 PM CDT...
At 159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pace to Lamont. Movement was southeast at
30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Greenville, Cleveland, Metcalfe, Boyle, and Winterville around 205
PM CDT.
Shaw around 210 PM CDT.
Leland around 215 PM CDT.
Holly Ridge around 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Arkansas...and northwestern Mississippi.
&&
LAT...LON 3399 9066 3399 9045 3350 9046 3331 9069
3326 9105 3329 9107 3325 9110 3334 9114
3345 9106 3345 9107 3339 9112 3358 9118
3362 9113 3370 9121 3368 9103 3373 9115
3378 9099 3409 9087 3411 9066
TIME...MOT...LOC 1859Z 302DEG 26KT 3375 9087 3354 9109
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRLocal storm report, May 24, 2:16 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
216 PM CDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM Tstm Wnd Gst 3 W McMillan Corner 33.39N 91.36W
05/24/2025 M51 MPH Chicot AR Mesonet
Recorded at private weather station.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 40 min |
| May 23, 7:55 PM CDT | Special Weather Statement | JAN | Franklin | 50 min |
| May 23, 8:17 PM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| May 23, 8:23 PM CDT | Special Weather Statement | JAN | Adams | 52 min |
| May 23, 8:26 PM CDT | Special Weather Statement | JAN | Lincoln | 49 min |
| May 24, 5:43 AM CDT | River Flood Advisory | JAN | Issaquena, Washington | 44 days |
| May 24, 7:56 AM CDT | Special Weather Statement | JAN | Bolivar | 34 min |
| May 24, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| May 24, 1:59 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 46 min |
| May 24, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 47 min |
| May 24, 2:55 PM CDT | Special Weather Statement | JAN | Winston | 50 min |
| May 24, 3:00 PM CDT | Special Weather Statement | JAN | Carroll, Grenada | 45 min |
| May 24, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Humphreys, Leflore, Montgomery and 1 more | 39 min |
| May 24, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 62 min |
| May 24, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 59 min |
| May 24, 3:37 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| May 24, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 21 min |
| May 24, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 53 min |
| May 24, 4:03 PM CDT | Special Weather Statement | JAN | Hinds, Madison | 57 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 54 min |
| May 24, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 45 min |
| May 24, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 82 min |
| May 24, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Noxubee, Oktibbeha, Webster, Winston | 62 min |
| May 24, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 22 min |
| May 24, 4:58 PM CDT | Special Weather Statement | JAN | Scott, Simpson | 47 min |
| May 24, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 57 min |
| May 24, 5:31 PM CDT | Special Weather Statement | JAN | Simpson | 44 min |
| May 24, 5:33 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Newton | 72 min |
| May 24, 5:37 PM CDT | Special Weather Statement | JAN | Lowndes | 68 min |
| May 24, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 52 min |
| May 24, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Jefferson Davis, Lawrence, Lincoln, Simpson and 1 more | 46 min |
| May 24, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Lawrence, Smith | 67 min |
| May 24, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| May 24, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 65 min |
| May 24, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 49 min |
| May 23, 9:12 PM CDT | Special Weather Statement | JAN | Catahoula | 48 min |
| May 24, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 58 min |
| May 24, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 55 min |
| May 24, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland, West Carroll | 57 min |
| May 24, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 41 min |
| May 24, 4:20 PM CDT | Special Weather Statement | JAN | Catahoula | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.